Verapamil and diarrhoea in the carcinoid syndrome--clinical and experimental observations on serotonin release.
Аннотация
A patient with the midgut carcinoid syndrome with severe diarrhoea and proven hypersecretion of serotonin (5-HT) was treated with low doses of verapamil perorally. During treatment the patient was completely relieved of diarrhoea but discrete facial flushing persisted during treatment. When treatment was cessated, diarrhoeas recurred. This patient underwent pentagastrin (PG) provocation repeatedly; during untreated conditions injection of PG released 5-HT, detectable in peripheral venous blood. Such release was abolished during verapamil treatment, but recurred after withdrawal of the drug. Surgical biopsies from this tumour were studied in two experimental models: cell suspensions and heterotransplants grown in the anterior eye-chamber of immunosuppressed rats. Release of 5-HT from the cell suspensions was elicited in a dose-dependent manner after stimulation with isoprenaline (IP) suggesting activation of beta-adrenoceptors on the tumour cells. Such release was reduced after pretreatment with verapamil indicating a calcium dependent mechanism. Intraocular tumour transplants also responded with release of 5-HT into the chamber fluid after conjunctival application of IP. However, pretreatment of the rats with verapamil significantly reduced the IP-stimulated release of 5-HT.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.